MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 15MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 15MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74027236
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to superficial infection.Insert and patellar component were replaced.The surgeon does not blame the products.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and insufficient clinically relevant supporting documentation was provided, therefore, a thorough medical investigation could not be performed.However, it was reported that the surgeon did not fault the components , as the superficial infection was the cause for the revision of the poly insert and patellar component.The patient impact beyond the revision procedure, treatment for the reported infection and an expected brief post-op rehabilitation phase cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 15MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8218063
Report Number1020279-2019-00051
Device Sequence Number10814823
Product Code JWH
UDI-Device Identifier00885556179260
UDI-Public00885556179260
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Catalogue Number74027236
Device Lot Number16JM08670
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer12/16/2018
12/16/2018
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/15/2019
03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022114/18GM1113374022214/18EM12668
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;